Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 134, NWS St. Louis, MO

October 13, 2014Saint Charles County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 13, 2014, 4:11 PM CDT for Saint Charles County, Missouri. It took effect at Oct 13, 2014, 6:39 PM CDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 4:11 PM CDT (21:11 UTC)
In effect from
Oct 13, 2014, 6:39 PM CDT
Expired
Oct 14, 2014, 7:13 PM CDT
In force
25 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dardenne Creek at St. Peters (DRCM7).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WGUS43 KLSX 132112
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT MON OCT 13 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following creek in Missouri... 


  Dardenne Creek at 

      St. Peters 


.This Flood Warning is a result of 1-2 inches of rainfall over the
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-142111-
/O.NEW.KLSX.FL.W.0134.141013T2339Z-141015T0013Z/
/DRCM7.1.ER.141013T2339Z.141014T0000Z.141014T0013Z.UU/
411 PM CDT MON OCT 13 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Dardenne Creek at St. Peters
* Until late this evening.
* At 4:00 PM Monday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The creek is forecast to crest near 18.1 feet early this evening
  before falling quickly back below flood stage.


&&
                   Fld   Latest    7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/14  10/15 

Dardenne Creek
  St. Peters      18.0   17.24      13.5    9.0                     


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$
2 follow-up statements
535 
WGUS83 KLSX 132136
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
436 PM CDT MON OCT 13 2014

...The flood warning continues for the following creek in 
Missouri...

 
  Dardenne Creek at 

      St. Peters 


.This Flood Warning is a result of 1-2 inches of rainfall over the
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-142136-
/O.EXT.KLSX.FL.W.0134.141014T0105Z-141015T0910Z/
/DRCM7.1.ER.141014T0105Z.141014T0600Z.141014T0910Z.UU/
436 PM CDT MON OCT 13 2014

The Flood Warning continues for
  The Dardenne Creek at St. Peters
* From this evening to late tonight.
* At 4:00 PM Monday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast:  The creek is forecast to rise above flood stage this evening 
  and crest near 18.9 feet around midnight tonight. The creek is then 
  expected to fall back below flood stage quickly overnight tonight.
* Impact:  At 19.2 feet...Lone Wolff Park begins flooding just south 
  of Main Street/Highway C, just west of St. Peters.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/14  10/15  10/16  10/17  10/18

Dardenne Creek
  St. Peters      18.0   17.24      17.2   10.8    6.9    5.2    4.6


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$
618 
WGUS83 KLSX 140307
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CDT MON OCT 13 2014

...The flood warning is cancelled for the following rivers in 
Missouri...
 
       Dardenne Creek at

          ...St. Peters 

.This will be the last statement for this hydrologic event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-140336-
/O.CAN.KLSX.FL.W.0134.000000T0000Z-141015T0910Z/
/DRCM7.1.ER.141013T2204Z.141013T2345Z.141014T0100Z.UU/
1006 PM CDT MON OCT 13 2014

The Flood Warning is cancelled for
  the Dardenne Creek at St. Peters.
* At 9:00 PM Monday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 8:00 PM Monday.
* Forecast:  The river is forecast to fall to 10.5 feet by 
  Wednesday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/14  10/15  10/16  10/17  10/18

Dardenne Creek
  St. Peters      18.0   17.66      10.5    7.0    5.3    4.6    4.3


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 13, 1:02 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Oct 13, 1:02 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
102 PM CDT Mon Oct 13 2014

.UPDATE:
Issued at 1250 PM CDT Mon Oct 13 2014

Expanded tornado watch to include Greene, Jersey, Macoupin and
Montgomery in Illinois. Updated grids/zones accordingly. Minor
adjustments made to pops and temps.

Byrd
&&

.SHORT TERM:  (Through Late This Afternoon)
Issued at 355 AM CDT Mon Oct 13 2014

Warm front extending from near Joplin to Jefferson City and through
the St. Louis Metro area northeast to near Decatur will continue to
lift slowly north today as a strong trof and associated wound up
surface low moves northeast through Missouri.  Strong low level warm
advection ahead of the system will produce scattered to numerous
showers and thunderstorms this morning.  All short-range guidance is
very consistent in developing a wave of convection this morning
with a break before another round this afternoon.  With some dry
time and a bit of insolation, MUCAPE in excess of 1000 J/Kg should
result.  Very strong wind fields and plenty of shear will likely
produce severe thunderstorms this afternoon...primarily along and
east-southeast of the I-44 corridor.  4km NSSL and NCEP WRF models
along with the HRRR develop a strong squall line which moves rapidly
east this afternoon.  SPC day 1 outlook has about the southeast 1/2
to 2/3 of the area in a slight risk with the moderate clipping
Reynolds, Iron and Madison counties.  Primary concern will be
damaging winds given the very strong wind fields, and there could be
a few tornadoes as 0-1km helicity is forecast to be in excess of 200
m2/s2.  Lack of steep lapserates aloft precludes a high hail risk.

Carney

.LONG TERM:  (Tonight through Sunday)
Issued at 355 AM CDT Mon Oct 13 2014

A strong storm system is still set to deepen and slowly move through
our region over the next few days.  It will initially close off this
evening over far southwestern MO and then not begin to pull away
from our region to the east until Wednesday, but its influences will
still be felt thru Wednesday night and perhaps into Thursday.

The main severe thunderstorm threat from this system will be on its
front-end, and is expected to be ongoing early this evening from the
lower MS Valley into southern IL.  The convective mode by this time
is expected to be a squall line with damaging winds and isolated
imbedded tornadoes.  All indications, though, is that the severe
thunderstorm threat should end by 9pm across our region as it pushes
east.

Heading into late tonight and through Wednesday, the primary focus
at this point will be the deformation zone pcpn, which will be best
focused down our way using the expected location of the TROWAL and
decently strong lo-level convergence.  With a system this wrapped up
expected, went above MAV MOS PoPs, tapering back to MOS by Wednesday
night.  Added in some small mentionable PoPs for Thursday in parts
of southern IL with the trends all heading in that direction, with
stronger indications of more persistent, deep cyclonic flow.

MOS temps thru Wednesday look reasonable, but adjusted daytime maxes
a bit lower where we expect the most peristent, and high, rain
chances to be.

Northwest upper flow is still on track for late week and next
weekend, with a couple of glancing blows from upper level
disturbances on Friday and Sunday, but moisture looks severely
limited enough to hold off on chance mention for now.  Temps should
be near seasonal normals.

TES
&&

.AVIATION:  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 102 PM CDT Mon Oct 13 2014

Surface low now near KSZL and continues to track to the north
northeast today. So taf sites to remain on warm side with
southeast to south winds. With dry slot moving in, should see cigs
lift a bit waffling between mvfr and vfr through the afternoon and
early evening hours. Then as main cold front begins to move east
will see ifr cigs return to KUIN and KCOU tonight with some light
rain. As for metro area tafs, could see additional storms fire up
this afternoon, but hard to pin down timing and location, so
just have showers with vcnty thunder possible through 23z and
gusty southeast to south winds. Then winds to diminish towards sunset.
Winds to veer to northwest to north at KCOU by 10z Tuesday and by
11z Tuesday at KUIN. As for metro area it will be just after 18z
Tuesday when front moves through.

Specifics for KSTL:
Surface low now near KSZL and continues to track to the north
northeast today. So taf sites to remain on warm side with
southeast to south winds. With dry slot moving in, should see cigs
lift a bit waffling between mvfr and vfr through the afternoon and
early evening hours. For metro area, could see additional storms
fire up this afternoon, but hard to pin down timing and location,
so just have showers with vcnty thunder possible through 23z and
gusty southeast to south winds. Then winds to diminish towards
sunset. Later tonight will see ifr/mvfr cigs moving in, timing and
coverage hard to pin down. Better chances of ifr cigs with cold
frontal passage around 19z Tuesday as winds veer to the west and
some light rain moves in.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 13, 3:58 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT MON OCT 13 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
358 PM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE ENDING OVER SOUTH CENTRAL
ILLINOIS EARLY THIS EVENING. UNTIL THEN...DAMAGING WINDS...HEAVY
RAIN...A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE EARLY THIS EVENING OVER
EASTERN MISSOURI INTO EXTREME SOUTHWEST ILLINOIS. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED THROUGH LATE THIS AFTERNOON
FOR SOUTH CENTRAL ILLINOIS. SPOTTERS ARE ENCOURAGED TO REPORT ANY
SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE.

TRUETT

In the hours before

Special weather statement, Oct 13, 11:11 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 AM CDT MON OCT 13 2014

MOZ072>074-084-099-131715-
CRAWFORD MO-IRON MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO-
1111 AM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...ST. FRANCOIS...
REYNOLDS...IRON AND CRAWFORD COUNTIES UNTIL 1215 PM CDT...

AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL MISSOURI.
THIS AREA OF STORMS WAS MOVING EAST-NORTHEAST AT 50 TO 55 MPH...AND
WILL BRING WIND GUSTS UP TO 40 MPH ALONG WITH VERY HEAVY RAIN TO
PARTS OF SOUTHEAST MISSOURI THROUGH MIDDAY.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  IRONTON...
  BISMARCK...
  STEELVILLE...
  LEADWOOD...
  POTOSI...
  CUBA...
  ANTHONIES MILL...
  BOURBON...
  ELLINGTON...
  REYNOLDS...

THIS STORM WILL AFFECT CLEARWATER LAKE RECREATIONAL AREA...DILLARD
MILL HISTORIC SITE...ELEPHANT ROCKS STATE PARK...FORT DAVIDSON
HISTORIC SITE...JOHNSONS SHUT-INS STATE PARK...ONONDAGA CAVE STATE
PARK...TAUM SAUK MOUNTAIN STATE PARK AND WASHINGTON STATE PARK.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 44 FROM EXIT 203 TO EXIT 218.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 700 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TILLY
Special weather statement, Oct 13, 12:17 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1217 PM CDT MON OCT 13 2014

MOZ063-065-131800-
JEFFERSON MO-ST. LOUIS MO-
1217 PM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS AND JEFFERSON COUNTIES
UNTIL 100 PM CDT...

AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DE SOTO...MOVING NORTH AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HILLSBORO...
  FESTUS...
  CRYSTAL CITY...
  HERCULANEUM...
  PEVELY...
  CEDAR HILL...
  BARNHART...
  ANTONIA...
  BYRNES MILL...
  HIGH RIDGE...

THIS STORM WILL AFFECT BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK...GOV. DUNKLIN'S GRAVE HISTORIC SITE...MASTODON HISTORIC SITE...
ROUTE 66 STATE PARK AND SANDY CREEK COVERED BRIDGE HISTORIC SITE.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI NEAR EXIT 231.INTERSTATE 44 FROM EXIT 261
TO EXIT 277.
INTERSTATE 55 IN MISSOURI FROM EXIT 170 TO EXIT 191.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TILLY
Local storm report, Oct 13, 12:49 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     FUNNEL CLOUD     4 NW ARNOLD             38.47N  90.42W
10/13/2014                   JEFFERSON          MO   LAW ENFORCEMENT

            PUBLIC REPORT...RELAYED BY JEFFERSON COUNTY DISPATCH

&&

TRUETT
Local storm report, Oct 13, 1:55 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     TORNADO          4 NNW FREEBURG          38.48N  89.94W
10/13/2014                   ST. CLAIR          IL   AMATEUR RADIO

            DAMAGE TO SEVERAL ROOFS AND TREES NEAR THE BEND IN
            SR13-15 NEAR JEFFERSON ROAD. POSSIBLY MAPLE HILLS AND
            LAKE HILLS SUBDIVISIONS

&&

CORRECTED EVENT TIME

FGLASS
Local storm report, Oct 13, 3:28 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TSTM WND DMG     RUMA                    38.13N  90.00W
10/13/2014                   RANDOLPH           IL   TRAINED SPOTTER

            LARGE PORTIONS OF ROOFS BLOWN HUNDREDS OF YARDS
            AWAY...NUMEROUS LARGE TREES DOWN AND A BARN DAMAGED IN
            TOWN. TIME ESTIMATED FROM RADAR.

&&

GOSSELIN
Local storm report, Oct 13, 4:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
404 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     3 NW WALNUT HILL        38.50N  89.08W
10/13/2014  M46 MPH          MARION             IL   AWOS

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 12:33 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis28 min
Oct 13, 12:44 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve46 min
Oct 13, 2:51 PM CDTRiver Flood WarningLSXMarion3 days
Oct 13, 2:51 PM CDTRiver Flood WarningLSXMarion54 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.